Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 121, NWS St. Louis, MO

May 16, 2025Calhoun County, Illinois; Saint Charles County, Saint Louis County, City of Saint Louis, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 16, 2025, 2:02 PM CDT for Calhoun County, Illinois; Saint Charles County, Saint Louis County, City of Saint Louis, Missouri. It was in force for 43 min. 60 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2025, 2:02 PM CDT (19:02 UTC)
Expired
May 16, 2025, 2:45 PM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.0 in
Wind
60.0 mph

Counties Calhoun County, IL, City of Saint Louis, MO, Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 2:07 PM CDTHAIL 11 Ne O'Fallon, MOtime estimated.
May 16, 2:10 PM CDTTSTM WND DMG1 Ene Dardenne Prairie, MOPower lines down near Highway N between Highway K and Bryan Road.
May 16, 2:10 PM CDTTSTM WND DMG1 N Dardenne Prairie, MO12 power poles down near Highway N and Money Drive.
May 16, 2:12 PM CDTHAIL 1.251 S O'Fallon, MOReport from mPING: Half Dollar (1.25 in.).
May 16, 2:15 PM CDTTSTM WND DMG1 Ne Dardenne Prairie, MO4 power poles snapped/down, cutting off the entrance/exit to a neighborhood. Time estimated from radar.
May 16, 2:15 PM CDTHAIL 1.753 Sse Dardenne Prairie, MOGolf ball sized hail 3ENE of our office specifically.
May 16, 2:18 PM CDTTSTM WND DMG1 N Dardenne Prairie, MOSeveral power lines downed.
May 16, 2:18 PM CDTHAIL 11 Ne Dardenne Prairie, MOReport from mPING: Quarter (1.00 in.).
May 16, 2:18 PM CDTHAIL 12 Se Dardenne Prairie, MOReport from mPING: Quarter (1.00 in.).
May 16, 2:18 PM CDTHAIL 13 Nw Wildwood, MOReport from mPING: Quarter (1.00 in.).
May 16, 2:18 PM CDTHAIL 1.53 Nw Wildwood, MOReport from mPING: Ping Pong Ball (1.50 in.).
May 16, 2:18 PM CDTHAIL 22 Wsw Weldon Spring, MOHail persisted for 10+ minutes.
May 16, 2:18 PM CDTHAIL 22 Wsw Weldon Spring, MO
May 16, 2:19 PM CDTHAIL 1.753 Nw Wildwood, MOCorrects previous hail report from 3 NW Wildwood. Report from mPING: Golf Ball (1.75 in.).
May 16, 2:19 PM CDTHAIL 1.753 Nw Wildwood, MOReport from mPING: Golf Ball (1.75 in.).
May 16, 2:20 PM CDTHAIL 1Saint Peters, MOtime estimated.
May 16, 2:20 PM CDTHAIL 1.5Weldon Spring, MOtime estimated.
May 16, 2:20 PM CDTHAIL 1.753 Nw Wildwood, MOReport from mPING: Golf Ball (1.75 in.).
May 16, 2:20 PM CDTHAIL 21 S Harvester, MO
May 16, 2:21 PM CDTTSTM WND DMG3 Wnw Chesterfield, MOCorrects previous tstm wnd dmg report from 3 WNW Chesterfield. Windows of business shattered and numerous injuries reported. Reported via email.
May 16, 2:21 PM CDTHAIL 11 Nw Cottleville, MOReport from mPING: Quarter (1.00 in.).
May 16, 2:21 PM CDTHAIL 11 Se Cottleville, MOReport from mPING: Quarter (1.00 in.).
May 16, 2:21 PM CDTHAIL 13 Nw Wildwood, MOReport from mPING: Quarter (1.00 in.).
May 16, 2:22 PM CDTHAIL 13 Nw Wildwood, MOReport from mPING: Quarter (1.00 in.).
May 16, 2:23 PM CDTHAIL 1.252 Sw Cottleville, MO
May 16, 2:23 PM CDTHAIL 1.754 S Weldon Spring, MOReport from mPING: Golf Ball (1.75 in.).
May 16, 2:24 PM CDTHAIL 1.251 Ne Weldon Spring, MO60 mph estimated winds as well.
May 16, 2:24 PM CDTHAIL 1.52 Sw Saint Peters, MOPhoto submitted courtesy of Spectrum News.
May 16, 2:24 PM CDTHAIL 1.751 Nw Chesterfield, MOReport from mPING: Golf Ball (1.75 in.).
May 16, 2:24 PM CDTHAIL 1.751 Wnw Harvester, MO
May 16, 2:24 PM CDTHAIL 1.754 Se Weldon Spring, MOCorrects previous hail report from 4 S Weldon Spring.
May 16, 2:24 PM CDTHAIL 1.754 S Weldon Spring, MO
May 16, 2:24 PM CDTHAIL 21 Ene Chesterfield, MOCity of Chesterfield official submitted a photo of 2 inch hail.
May 16, 2:24 PM CDTHAIL 21 N Weldon Spring, MO
May 16, 2:25 PM CDTHAIL 1.252 Ne Saint Peters, MOReport from mPING: Half Dollar (1.25 in.).
May 16, 2:25 PM CDTHAIL 1.252 Sw Harvester, MOReport from mPING: Half Dollar (1.25 in.).
May 16, 2:25 PM CDTHAIL 1.752 Wsw Harvester, MOpicture received on X. time estimated from radar.
May 16, 2:25 PM CDTHAIL 2Cottleville, MOPhoto submitted via social media.
May 16, 2:25 PM CDTHAIL 2Harvester, MO
May 16, 2:25 PM CDTHAIL 2.52 W Harvester, MOReport from mPING: Tennis Ball (2.50 in.).
May 16, 2:26 PM CDTHAIL 1.253 Nw Clarkson Valley, MOReport from mPING: Half Dollar (1.25 in.).
May 16, 2:26 PM CDTHAIL 21 Nw Harvester, MOReport from mPING: Hen Egg (2.00 in.).
May 16, 2:26 PM CDTHAIL 22 E Chesterfield, MO
May 16, 2:27 PM CDTHAIL 1.5Saint Peters, MO
May 16, 2:27 PM CDTHAIL 1.752 E Chesterfield, MOReport from mPING: Golf Ball (1.75 in.).
May 16, 2:27 PM CDTHAIL 1.752 W Harvester, MOReport from mPING: Golf Ball (1.75 in.).
May 16, 2:29 PM CDTHAIL 12 E Chesterfield, MO
May 16, 2:29 PM CDTHAIL 13 E Chesterfield, MO
May 16, 2:30 PM CDTHAIL 14 Ne Chesterfield, MOtime estimated.
May 16, 2:30 PM CDTHAIL 22 W Harvester, MOReport from mPING: Hen Egg (2.00 in.).
May 16, 2:32 PM CDTHAIL 1.251 N Town And Country, MOReport from mPING: Half Dollar (1.25 in.).
May 16, 2:33 PM CDTHAIL 1.51 Ne Chesterfield, MOReport from mPING: Ping Pong Ball (1.50 in.).
May 16, 2:34 PM CDTHAIL 1.252 E Chesterfield, MOReport from mPING: Half Dollar (1.25 in.).
May 16, 2:35 PM CDTTSTM WND GST 60Creve Coeur, MOreported measured gust. time estimated.
May 16, 2:35 PM CDTHAIL 12 W Frontenac, MOReport from mPING: Quarter (1.00 in.).
May 16, 2:35 PM CDTHAIL 1Creve Coeur, MOtime estimated.
May 16, 2:35 PM CDTHAIL 1.251 Se Overland, MO
May 16, 2:37 PM CDTTSTM WND DMG1 W Clayton, MOTwisted power poles and trees down and twisted guttering. Damage path was narrow.
May 16, 2:37 PM CDTHAIL 11 S Bridgeton, MOCorrects previous hail report from 1 S Bridgeton. Quarter-sized hail at St. Charles Rock Road and McKelvey Road.
May 16, 2:37 PM CDTHAIL 1.251 Ssw Saint John, MOHail in Overland and Charlack.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 77 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 11:58 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2325 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

372 
WUUS53 KLSX 161902 RRA
SVRLSX
ILC013-MOC183-189-510-161945-
/O.NEW.KLSX.SV.W.0121.250516T1902Z-250516T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
202 PM CDT Fri May 16 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Calhoun County in southwestern Illinois...
  Northeastern Saint Charles County in east central Missouri...
  Saint Louis County in east central Missouri...
  Saint Louis City in east central Missouri...

* Until 245 PM CDT.

* At 202 PM CDT, a severe thunderstorm was located over Defiance, or 
  7 miles southwest of Dardenne Prairie, moving east at 55 mph.

  HAZARD...Two inch hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect
           hail damage to roofs, siding, windows, and vehicles.
           Expect wind damage to roofs, siding, and trees.

* Locations impacted include...
  St. Louis, O'Fallon, St. Charles, St. Peters, Florissant, 
  Chesterfield, Wildwood, University City, Ballwin, Alton, Kirkwood, 
  Maryland Heights, East St. Louis, Hazelwood, Webster Groves, 
  Ferguson, Manchester, Godfrey, Creve Coeur and Overland.

This includes the following State Parks...
Babler Memorial State Park, Scott Joplin Historic Site, Confluence 
State Park and First Missouri State Capitol Historic Site.

This includes Interstate 70 in Missouri between exits 216 and 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure 
and stay away from windows. This storm is capable of producing 
dangerous hail and damaging winds.

A Tornado Watch remains in effect until 700 PM CDT Friday for 
portions of southwest Illinois and east central Missouri.

&&

LAT...LON 3881 9077 3897 9055 3895 9052 3897 9048
      3896 9041 3892 9031 3892 9025 3884 9011
      3880 9012 3877 9017 3872 9021 3870 9021
      3867 9018 3862 9018 3857 9073 3864 9073
      3864 9074
TIME...MOT...LOC 1902Z 255DEG 47KT 3867 9082

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kimble
3 follow-up statements
160 
WWUS53 KLSX 161918
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
218 PM CDT Fri May 16 2025

ILC013-MOC183-189-510-161945-
/O.CON.KLSX.SV.W.0121.000000T0000Z-250516T1945Z/
Calhoun IL-Saint Charles MO-Saint Louis MO-Saint Louis City MO-
218 PM CDT Fri May 16 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT 
FOR SOUTHEASTERN CALHOUN, NORTHEASTERN SAINT CHARLES AND SAINT LOUIS 
COUNTIES AND THE SAINT LOUIS CITY...

At 218 PM CDT, a severe thunderstorm was located over Weldon Spring, 
moving east at 50 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...National Weather Service employees observed.

IMPACT...People and animals outdoors will be injured. Expect hail
         damage to roofs, siding, windows, and vehicles. Expect
         wind damage to roofs, siding, and trees.

Locations impacted include...
  St. Louis, O'Fallon, St. Charles, St. Peters, Florissant, 
  Chesterfield, Wildwood, University City, Ballwin, Alton, Kirkwood, 
  Maryland Heights, East St. Louis, Hazelwood, Webster Groves, 
  Ferguson, Manchester, Godfrey, Creve Coeur and Overland.

This includes the following State Parks...
Babler Memorial State Park, Scott Joplin Historic Site, Confluence 
State Park and First Missouri State Capitol Historic Site.

This includes Interstate 70 in Missouri between exits 216 and 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure 
and stay away from windows. This storm has produced dangerous hail 
and damaging winds.

A Tornado Watch remains in effect until 700 PM CDT Friday for 
portions of southwest Illinois and east central Missouri.

&&

LAT...LON 3881 9077 3897 9055 3895 9052 3897 9048
      3896 9041 3892 9031 3892 9025 3884 9011
      3880 9012 3877 9017 3872 9021 3870 9021
      3867 9018 3862 9018 3857 9073 3864 9073
      3864 9074
TIME...MOT...LOC 1902Z 254DEG 43KT 3867 9084

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Kimble
675 
WWUS53 KLSX 161920
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
220 PM CDT Fri May 16 2025

ILC013-MOC183-189-510-161945-
/O.CON.KLSX.SV.W.0121.000000T0000Z-250516T1945Z/
Calhoun IL-Saint Charles MO-Saint Louis MO-Saint Louis City MO-
220 PM CDT Fri May 16 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT 
FOR SOUTHEASTERN CALHOUN, NORTHEASTERN SAINT CHARLES AND SAINT LOUIS 
COUNTIES AND THE SAINT LOUIS CITY...

At 220 PM CDT, a severe thunderstorm was located over Harvester, or 
near Weldon Spring, moving east at 50 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...National Weather Service observed.

IMPACT...People and animals outdoors will be injured. Expect hail
         damage to roofs, siding, windows, and vehicles. Expect
         wind damage to roofs, siding, and trees.

Locations impacted include...
  St. Louis, O'Fallon, St. Charles, St. Peters, Florissant, 
  Chesterfield, Wildwood, University City, Ballwin, Alton, Kirkwood, 
  Maryland Heights, East St. Louis, Hazelwood, Webster Groves, 
  Ferguson, Manchester, Godfrey, Creve Coeur and Overland.

This includes the following State Parks...
Babler Memorial State Park, Scott Joplin Historic Site, Confluence 
State Park and First Missouri State Capitol Historic Site.

This includes Interstate 70 in Missouri between exits 216 and 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure 
and stay away from windows. This storm has produced dangerous hail 
and damaging winds.

A Tornado Watch remains in effect until 700 PM CDT Friday for 
portions of southwest Illinois and east central Missouri.

&&

LAT...LON 3881 9077 3897 9055 3895 9052 3897 9048
      3896 9041 3892 9031 3892 9025 3884 9011
      3880 9012 3877 9017 3872 9021 3870 9021
      3867 9018 3862 9018 3857 9073 3864 9073
      3864 9074
TIME...MOT...LOC 1918Z 254DEG 43KT 3872 9060

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.50 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Kimble
134 
WWUS53 KLSX 161929
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
229 PM CDT Fri May 16 2025

ILC013-MOC183-189-510-161945-
/O.CON.KLSX.SV.W.0121.000000T0000Z-250516T1945Z/
Calhoun IL-Saint Charles MO-Saint Louis MO-Saint Louis City MO-
229 PM CDT Fri May 16 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT 
FOR SOUTHEASTERN CALHOUN, NORTHEASTERN SAINT CHARLES AND SAINT LOUIS 
COUNTIES AND THE SAINT LOUIS CITY...

At 229 PM CDT, a severe thunderstorm was located over Maryland 
Heights, moving east at 45 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Trained spotters reported.

IMPACT...People and animals outdoors will be injured. Expect hail
         damage to roofs, siding, windows, and vehicles. Expect
         wind damage to roofs, siding, and trees.

Locations impacted include...
  St. Louis, O'Fallon, St. Charles, St. Peters, Florissant, 
  Chesterfield, Wildwood, University City, Ballwin, Alton, Kirkwood, 
  Maryland Heights, East St. Louis, Hazelwood, Webster Groves, 
  Ferguson, Manchester, Godfrey, Creve Coeur and Overland.

This includes the following State Parks...
Babler Memorial State Park, Scott Joplin Historic Site, Confluence 
State Park and First Missouri State Capitol Historic Site.

This includes Interstate 70 in Missouri between exits 216 and 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure 
and stay away from windows. This storm has produced dangerous hail 
and damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek 
shelter immediately in an interior room on the lowest floor of a 
well-built structure.

&&

LAT...LON 3881 9077 3897 9055 3895 9052 3897 9048
      3896 9041 3892 9031 3892 9025 3884 9011
      3880 9012 3877 9017 3872 9021 3870 9021
      3867 9018 3862 9018 3857 9073 3864 9073
      3864 9074
TIME...MOT...LOC 1920Z 261DEG 36KT 3868 9062

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.50 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Kimble

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 12:14 PM CDT, 1 hour 48 minutes earlier. Its key messages:

  • Severe thunderstorms are expected to develop along or just ahead of a cold front this afternoon. Hail in excess of 2 inches in diameter and damaging winds in excess of 80 mph are the primary threats. A few tornadoes are also possible. If tornadoes do develop, they could be strong.
  • After a dry Saturday, the chance for rain returns Sunday and continues into next week, with the highest chances on Monday night and Tuesday.
Area forecast discussion, May 16, 12:14 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1214 PM CDT Fri May 16 2025

.KEY MESSAGES...

- Severe thunderstorms are expected to develop along or just
  ahead of a cold front this afternoon. Hail in excess of 2 inches
  in diameter and damaging winds in excess of 80 mph are the
  primary threats. A few tornadoes are also possible. If tornadoes
  do develop, they could be strong.

- After a dry Saturday, the chance for rain returns Sunday and
  continues into next week, with the highest chances on Monday
  night and Tuesday.

&&

.SHORT TERM...  (Through Late Saturday Afternoon)
Issued at 254 AM CDT Fri May 16 2025

The primary concern in the short term is the severe thunderstorm
threat this afternoon. The environment this afternoon will be
characterized by high CAPE and moderate to strong (mostly) linear
deep-layer shear. All short range deterministic guidance develops
3000+ J/Kg MLCAPE and as much as 4000+ J/Kg by around 18Z this
afternoon ahead of the front. 0-6km shear on all guidance is a
respectable 50-60kts as well. Forecast soundings show steep (7.5-
8.5C/km) mid level lapse rates with 2000+ J/Kg CAPE in the hail
growth zone. With that kind of instability and shear, rotating
updrafts are very likely, and this kind of environment almost
guarantees hail in excess of 2 inches. Low level lapse rates on
forecast soundings are basically dry adiabatic with deep
inverted-V signatures all the way to 850mb, so downdraft winds
from supercells could produce wind gusts in excess of 80 mph.
Linear shear will support splits and, depending on coverage,
mergers leading to upscale growth. All this leads to a high
confidence in severe weather this afternoon. With that said, where
and when convective initiation will occur is still somewhat
uncertain. The general consensus in most of the deterministic
models, including most CAMs is that CI will occur between 18-20Z
this afternoon over east central and southeast Missouri. The HRRR
has been particularly consistent in showing this the past several
runs. HREF probability of 2000+ J/Kg SBCAPE/>25 CINH/and 45kt+
0-6km shear maxes out at around 60% during that period just west
of the STL Metro area, extending southwest near the I-44 corridor.
This lends confidence to an early/mid afternoon CI west of the
Mississippi. There is a less likely scenario depicted by the
deterministic GFS and ECMWF where CINH is stronger, and there
isn't enough low level convergence along the front to initiate
convection until later in the afternoon over far southeast
Missouri and south central Illinois. To be clear, I think this
scenario is less likely, but it is plausible. One way or another,
forecast storm motion is 45-50kts, so even if the storms fire in
east central Missouri, they should clear eastern portions of the
CWFA by 22-00Z.

The remainder of the short term looks quiet with the cold front
moving down into Arkansas and the Tennessee Valley.  Cooler  and
drier air will spill into the Mid Mississippi Valley tonight and
Saturday.  Lows Saturday morning will range from around 50 in
northeast Missouri to the mid to upper 50s in the STL Metro and
parts of southeast Missouri and southwest Illinois.  Highs Saturday
will be around 10 degrees cooler than Today in the mid 70s to around
80.

Carney

&&

.LONG TERM...  (Saturday Night through Thursday)
Issued at 254 AM CDT Fri May 16 2025

We look to continue with the active pattern into early next week as
the LREF shows another upper low now moving into the Midwest by the
middle of next week.  The cluster analysis is showing some spread
with regards to the track and the timing of the upper low which
could affect potential heavy rainfall and strong to severe
thunderstorms.

We will begin to see the chances for showers and thunderstorms to
slowly increase late Saturday night into Sunday as the LREF is
showing a warm front beginning to move north from the Missouri/
Arkansas border.  The chances will be highest on Sunday night and
again Monday night when it is likely that a low level jet will set
up the potential for MCSs to track along and north of the warm front
and the LREF members have it's highest chances (70-90%) for rain
both on Sunday/early Monday and Monday night/early Tuesday.  Most of
it's members are also producing rain as it brings a surface low and
cold front through the area late Tuesday. I couldn't rule out a few
hail producers with these MCSs given the forecast CAPE profiles and
the deep layer shear.  The deterministic GFS/ECMWF are showing
MLCAPES in the 1000-1500 J/kg range with deep layer shear of 40-50
knots on Tuesday, so depending of the track of the upper low, a few
strong to severe thunderstorms remain possible.  The LREF is still
advertising around a 60% chance of >2" of rainfall over the next 7
days over the entire area with only about of 10% of >4" of rainfall.
Still, this higher chance is possible with any training
thunderstorms that occur with the MCSs.

The low will move off to the east by late next week and
northwesterly flow will set up aloft.  After temperatures mainly in
the 70s and 80s Sunday into Tuesday, highs will fall off into the
60s for the mid to late next week.

Britt

&&

.AVIATION...  (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1210 PM CDT Fri May 16 2025

Isolated to scattered thunderstorms will develop along a cold
front over the next couple of hours. The metro terminals still
have the best chance, but coverage is too low to be confident
enough to introduce a prevailing or a TEMPO. Any thunderstorm that
does directly impact a terminal would have the capability of
producing low visibilities in heavy downpours and large hail with
some wind threat as well. Storms will move off to the east
quickly, with dry weather and VFR conditions favored thereafter.
Winds are expected to veer through this evening, with
west/northwest winds behind the front. Gusts may diminish or at
least weaken this evening before picking back up again by mid
morning on Saturday.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 16, 5:09 AM CDT, 8 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
509 AM CDT Fri May 16 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-171015-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
509 AM CDT Fri May 16 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Severe thunderstorms are likely this afternoon across parts of east
central and southeast Missouri into southwest and south central
Illinois. Very large hail in excess of 2 inches in diameter, damaging
wind gusts in excess of 80 mph, and a few tornadoes are all possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are possible again late Saturday night through next
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and early this
evening.

Carney

In the hours before

Local storm report, May 16, 1:48 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
148 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     Hail             2 E Holstein            38.65N 91.14W
05/16/2025  M1.00 Inch       Warren             MO   Public

            Report from mPING: Quarter (1.00 in.).

&&

MF
Local storm report, May 16, 1:49 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
149 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     Hail             New Haven               38.61N 91.22W
05/16/2025  E1.00 Inch       Franklin           MO   Public

            Report from mPING: Quarter (1.00 in.).

&&

MF
Local storm report, May 16, 1:52 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
152 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     Hail             Dutzow                  38.61N 90.99W
05/16/2025  M1.75 Inch       Warren             MO   Trained Spotter

&&

Pfahler
Local storm report, May 16, 1:55 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
155 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     Hail             Marthasville            38.63N 91.06W
05/16/2025  M1.75 Inch       Warren             MO   Emergency Mngr

            Warren County EM reported golf ball sized
            hail at Marthasville.

&&

MF
Local storm report, May 16, 1:57 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
157 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     Hail             Dutzow                  38.60N 91.00W
05/16/2025  E1.75 Inch       Warren             MO   Public

&&

MF

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 2:26 PM CDTSevere Thunderstorm WarningLSXCalhoun, Greene, Jersey, Macoupin, Pike49 min
May 16, 2:34 PM CDTTornado WarningLSXMadison, Saint Clair41 min
May 16, 2:52 PM CDTSevere Thunderstorm WarningLSXClinton, Monroe, Randolph, Saint Clair, Washington30 min
May 16, 3:07 PM CDTSevere Thunderstorm WarningLSXMacoupin, Montgomery38 min
May 16, 3:14 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Marion36 min
May 16, 3:18 PM CDTTornado WarningLSXBond, Clinton, Fayette, Marion33 min
May 16, 3:29 PM CDTSevere Thunderstorm WarningLSXWashington31 min
May 16, 3:44 PM CDTTornado WarningLSXFayette, Marion14 min
May 16, 4:15 PM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Randolph, Saint Clair, Washington24 min
May 16, 4:47 PM CDTSevere Thunderstorm WarningLSXRandolph43 min
May 16, 5:20 PM CDTSevere Thunderstorm WarningLSXFayette22 min
May 16, 1:17 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Lincoln, Montgomery, Pike, Warren73 min
May 16, 1:23 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Lincoln, Saint Charles, Warren52 min
May 16, 1:35 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Washington40 min
May 16, 1:48 PM CDTTornado WarningLSXCrawford, Washington34 min
May 16, 1:57 PM CDTSevere Thunderstorm WarningLSXFranklin18 min
May 16, 2:02 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds43 min
May 16, 2:17 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Warren28 min
May 16, 2:25 PM CDTTornado WarningLSXIron, Reynolds35 min
May 16, 2:44 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXReynolds9 min
May 16, 2:55 PM CDTTornado WarningLSXIron, Madison50 min
May 16, 2:58 PM CDTSevere Thunderstorm WarningLSXIron, Madison, Reynolds37 min
May 16, 3:01 PM CDTTornado WarningLSXCrawford, Washington34 min
May 16, 3:45 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois, Washington45 min
May 16, 4:14 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds, Saint Francois, Washington46 min
May 16, 5:07 PM CDTSevere Thunderstorm WarningLSXReynolds23 min
May 16, 5:09 PM CDTTornado WarningLSXSainte Genevieve9 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.